Page 1 of 2 12 LastLast
Results 1 to 10 of 20

Thread: What can I do for nausea?

  1. #1
    Join Date
    Apr 2012
    Location
    Ohio
    Posts
    22
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default What can I do for nausea?

    I've been getting slightly sick to my stomach (not enough to vomit though) several times a day for a few days now. I've tried antacid and that doesn't help. Is there anything I can do? Is that even a possible symptom of SLE? I just think it's odd that I'm not sick with the flu or anything and I'm feeling nauseated. My blood sugar isn't low so that's not it. Plus I've got this headache that happens when I get nauseated. It's not a bad headache just one that's there and lingering. I can't take more tylenol yet so I'm not sure what to do.

  2. #2
    Join Date
    Mar 2012
    Location
    Kentucky
    Posts
    264
    Thanks
    55
    Thanked 65 Times in 50 Posts

    Default

    Be careful taking things like tums if your on any meds. Things like that can absorb your pills or something like that so it just messes you up more. I would ask before taking them. I'm in the same boat as you. I take prilosec for reflex. If you find something else let me know because I'm pretty miserable right now.
    "A bad cold wouldn't be so annoying if it weren't for the advice of our friends."~ Kin Hubbard

    Diagnosed: SLE, Raynauds, Interstitial Lung Disease, GERD, Myositis, Vasculitis, Fibromyalgia, Possible Sjogrens.
    Medications: 400mg Plaquenil, 2000mg Cellcept, 60mg Nifedipine, Nitroglycerin Patch, 20mg Prilosec, Trazadone, 8mg Medrol, 81mg Asprin.

    My old profile on here http://forum.wehavelupus.com/member.php?22042-ritzbit

  3. The Following User Says Thank You to ritzbit2 For This Useful Post:

    tripLexie (04-16-2012)

  4. #3
    Join Date
    Apr 2012
    Location
    Ohio
    Posts
    22
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Yes, I know I can't take tums or other antacid like pepcid complete (it has antacid in it) 2 hrs before OR after my regular meds. My cholesterol pills wont work if I take tums within 2 hrs of taking my pills. Sometimes it's a juggling act trying to fix my stomach issue if it's near time or after I take my pills. Ugh. I think the nausea is going away now. Still have the headache though. GRR I'll mention this to my doctor when I see him on monday. Maybe he'll have some answers.

    I wish you luck with your stomach issue. I Hope you can find something that helps.

  5. #4
    Join Date
    Mar 2012
    Location
    Kentucky
    Posts
    264
    Thanks
    55
    Thanked 65 Times in 50 Posts

    Default

    See no one forewarned me of that for a long time and I was taking tums around the clock when I was having stomach issues. Live and learn I suppose.lol I hadn't eaten hardly anything in a few days and then ate today and I really regret it I feel so much worse now.
    "A bad cold wouldn't be so annoying if it weren't for the advice of our friends."~ Kin Hubbard

    Diagnosed: SLE, Raynauds, Interstitial Lung Disease, GERD, Myositis, Vasculitis, Fibromyalgia, Possible Sjogrens.
    Medications: 400mg Plaquenil, 2000mg Cellcept, 60mg Nifedipine, Nitroglycerin Patch, 20mg Prilosec, Trazadone, 8mg Medrol, 81mg Asprin.

    My old profile on here http://forum.wehavelupus.com/member.php?22042-ritzbit

  6. #5
    Join Date
    Apr 2012
    Location
    Ohio
    Posts
    22
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    aww i hope you feel better soon. I wish I knew how to help you.

  7. The Following User Says Thank You to xdunlapx For This Useful Post:

    ritzbit2 (04-12-2012)

  8. #6
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    Hi xdunlapx,

    I get that odd nauseous feeling from time to time-definitely sick to my stomach, but not to the point of vomiting. In my case, I really don't know the reason for feeling this way. My Dr. told me it could be from any number of things associated with Lupus and/or various meds.

    Upon my Dr.'s recommendation, I've taken the antiemetic (anti nausea) OTC drug Dramamine for this, as well as the antihistamine Benadryl, which has a mild antiemetic effect. They both do a fair job of taking away the nausea for me. They do have the side effect of making me drowsy, so I consider that when taking them, and I'm careful of what activities I engage in when taking them.

    Of course, I only took them after consulting with both my G.P. and with my Neurologist to be sure that there would be no harmful interaction with the meds that I was already on at the time. Always consult with your Dr. before taking any additional meds, as even OTC meds can have dangerous interactions with the existing meds that you are already taking.

    Rob

  9. The Following User Says Thank You to rob For This Useful Post:

    ritzbit2 (04-12-2012)

  10. #7
    Join Date
    Apr 2012
    Location
    Ohio
    Posts
    22
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Ah ok rob, thanks As far as I know I am allowed to take benedryl. But I'll wait it out till I see my doc on monday and ask him waht I can do for it. I am on a lot of meds and even right now none of them are lupus related as I'm not diagnosed yet. Luckily my nausea and headache are gone now. It comes and goes throughout the day. My temp hasn't changed much which I checked just a moment ago thinking it may have gone up higher but it hadn't. I've been recording my temp around this time of day on my google calendar. Just started doing that yesterday. So I'm going to start making note of my nauesated episodes and pain and fever, etc. I'm really wondering if that'll help my doctor diagnose me. I want answers! :P But we all do. I know it'll take time. I hate waiting.

  11. #8
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    Quote Originally Posted by ritzbit2 View Post
    Be careful taking things like tums if your on any meds. Things like that can absorb your pills or something like that so it just messes you up more. I would ask before taking them.
    Very true. Antacids can have a drastic effect on the absorption of certain drugs, in some cases rendering that drug ineffective like you never took it in the first place. Excellent point Ritz.
    Last edited by rob; 04-12-2012 at 06:53 PM.

  12. #9
    Join Date
    Mar 2011
    Location
    Montana
    Posts
    496
    Blog Entries
    1
    Thanks
    279
    Thanked 258 Times in 145 Posts

    Default

    For nausea I find nothing works better for me than ginger. I take capsules and it works like a charm
    "I'm going to get healthy or die trying"

  13. #10
    Join Date
    Apr 2012
    Location
    Ohio
    Posts
    22
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Oh I hadn't thought of ginger. I'll have to try that. If the nausea keeps hitting me I'll buy some. Is it in a regular grocery store with the other supplements?

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •